Oct 2026· European Journal of Ophthalmology· pp.
11206721261496326
· 0 citations· 26 references
Medicine
TL;DR
Ocular events tended to occur soon after ICI initiation; however, time to onset varied, and ICI discontinuation may be necessary for severe ocular adverse events.
Abstract
BackgroundImmune checkpoint inhibitors (ICIs) are widely used to treat a variety of malignancies. Ocular immune-related adverse events (irAEs) have been increasingly recognized as rare side effects of these medications.MethodsWe performed a retrospective study of ocular irAEs at our institution between 2017 and 2025. Ophthalmic and oncologic data were extracted, and visual acuity was compared before, during, and after events.ResultsNineteen ocular irAEs occurred in 17 patients. Melanoma and pembrolizumab were the most common type of malignancy and ICI, respectively. Most events were low grade (78.9%), with uveitis being the most common (36.8%). Ocular irAEs developed after a mean of 3.6 ± 3.2 cycles (155 ± 191 days) of ICI treatment. Best-corrected visual acuity (BCVA) declined significantly during events from 0.06 ± 0.12 logMAR (20/23) to 0.22 ± 0.30 logMAR (20/33) (p = 0.011). There was no significant difference between BCVA at baseline and after irAE treatment. Resolution of the ocular irAE occurred in 78.9% of patients.ConclusionsOcular events tended to occur soon after ICI initiation; however, time to onset varied. Most patients responded well to treatment and experienced resolution of the ocular event. ICI discontinuation may be necessary for severe ocular adverse events. Close collaboration between ophthalmologists and oncologists is essential when managing ocular irAEs.
In this cohort, irAE were highly prevalent and pembrolizumab-treated patients were predominant and chronic co-medications were not associated with the occurrence of irAE, however, the design of the study, short follow-up and limited sample size may have limited the detection of an effect.
Margot Vattaire-Hervé, Coralie Barbe, L. Bouazzi et al.· Journal of Oncology Pharmacy...· 0 citations
PURPOSE
To characterize clinical features and longitudinal outcomes in eyes with immune checkpoint inhibitor (ICI)-associated uveitis.
METHODS
Retrospective cohort study at a tertiary academic center (2015-2024). Eyes developing uveitis after ICI initiation were identified using ICD-9/10 codes and chart review. Basel...
Justin S. Yun, Alessandro Feo, Lei-La Chew et al.· Ocular immunology and inflam...· 0 citations
Immune checkpoint inhibitors (ICIs) frequently cause thyroid immune-related adverse events (irAEs). Permanent hypothyroidism, the clinically most relevant phenotype, requires lifelong hormone replacement. We investigated its incidence, course, risk factors, and prognostic relevance under pembrolizumab. This retrospecti...
Freya Koffka, Johann Kornowski, E. Laakmann et al.· International Journal of Can...· 0 citations
PURPOSE
Ocular surface disease, encompassing scleritis, episcleritis, keratitis, and sicca syndrome, is an increasingly recognized immune-related adverse event of immune checkpoint inhibitors (ICIs), yet its pharmacovigilance profile has not been systematically characterized across all approved ICI classes. We conducte...
C. Frey, Mahyar Etminan, S. Yeung· Cornea· 0 citations
Immune checkpoint inhibitors (ICIs) have become the standard-of-care in various cancer types. However, treatment with ICIs occasionally cause immune-related adverse events (irAEs). This study assessed the incidence and clinical features of irAEs and examined their association with treatment outcomes in patients with so...
Faizah Alotaibi, Seham Khashwayn, Lamia K. Alshamlani et al.· Frontiers in Immunology· 0 citations
We use cookies to run the site and, with your consent, for analytics and to show ads.
See our Cookie Policy.